Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 8, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Nov 10, 2019, 2:09 PM CST for 24 counties in Texas. It took effect at Nov 11, 2019, 8:00 AM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2019, 2:09 PM CST (20:09 UTC)
- In effect from
- Nov 11, 2019, 8:00 AM CST
- Expired
- Nov 12, 2019, 6:00 AM CST
- In force
- 22 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091 WWUS74 KSJT 102009 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 209 PM CST Sun Nov 10 2019 TXZ049-054-098-099-113-114-127-128-111000- /O.NEW.KSJT.WI.Y.0008.191111T1400Z-191112T0300Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan- Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS 209 PM CST Sun Nov 10 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM CST MONDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Fisher, Nolan, Haskell, Throckmorton, Jones, Shackelford, Taylor and Callahan Counties. * WHEN...From 8 AM to 9 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Difficult driving conditions for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$ TXZ064>066-071>073-076>078-139-140-154-155-168>170-111000- /O.NEW.KSJT.WI.Y.0008.191111T1700Z-191112T1200Z/ Sterling-Coke-Runnels-Irion-Tom Green-Concho-Crockett-Schleicher- Sutton-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-Mason- Including the cities of STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, SONORA, COLEMAN, BROWNWOOD, BRADY, SAN SABA, MENARD, JUNCTION, and MASON 209 PM CST Sun Nov 10 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 6 AM CST TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Sterling, Coke, Runnels, Irion, Tom Green, Concho, Crockett, Schleicher, Sutton, Coleman, Brown, McCulloch, San Saba, Menard, Kimble and Mason counties. * WHEN...From 11 AM Monday to 6 AM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Difficult driving conditions for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$
2 follow-up statements
462 WWUS74 KSJT 110953 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 353 AM CST Mon Nov 11 2019 TXZ049-054-098-099-113-114-127-128-112200- /O.CON.KSJT.WI.Y.0008.191111T1400Z-191112T0300Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan- Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS 353 AM CST Mon Nov 11 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Fisher, Nolan, Haskell, Throckmorton, Jones, Shackelford, Taylor and Callahan Counties. * WHEN...From 8 AM to 9 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Difficult driving conditions for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$ TXZ064>066-071>073-076>078-139-140-154-155-168>170-112200- /O.CON.KSJT.WI.Y.0008.191111T1700Z-191112T1200Z/ Sterling-Coke-Runnels-Irion-Tom Green-Concho-Crockett-Schleicher- Sutton-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-Mason- Including the cities of STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, SONORA, COLEMAN, BROWNWOOD, BRADY, SAN SABA, MENARD, JUNCTION, and MASON 353 AM CST Mon Nov 11 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 AM CST TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Sterling, Coke, Runnels, Irion, Tom Green, Concho, Crockett, Schleicher, Sutton, Coleman, Brown, McCulloch, San Saba, Menard, Kimble and Mason counties. * WHEN...From 11 AM Monday to 6 AM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Difficult driving conditions for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$
166 WWUS74 KSJT 112048 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 248 PM CST Mon Nov 11 2019 TXZ049-054-098-099-113-114-127-128-120300- /O.CON.KSJT.WI.Y.0008.000000T0000Z-191112T0300Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan- Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS 248 PM CST Mon Nov 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Fisher, Nolan, Haskell, Throckmorton, Jones, Shackelford, Taylor and Callahan Counties. * WHEN...From 8 AM to 9 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Difficult driving conditions for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$ TXZ064>066-071>073-076>078-139-140-154-155-168>170-121200- /O.CON.KSJT.WI.Y.0008.000000T0000Z-191112T1200Z/ Sterling-Coke-Runnels-Irion-Tom Green-Concho-Crockett-Schleicher- Sutton-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-Mason- Including the cities of STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, SONORA, COLEMAN, BROWNWOOD, BRADY, SAN SABA, MENARD, JUNCTION, and MASON 248 PM CST Mon Nov 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Sterling, Coke, Runnels, Irion, Tom Green, Concho, Crockett, Schleicher, Sutton, Coleman, Brown, McCulloch, San Saba, Menard, Kimble and Mason counties. * WHEN...From 11 AM Monday to 6 AM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Difficult driving conditions for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 10, 11:25 AM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Nov 10, 11:25 AM CST, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1125 AM CST Sun Nov 10 2019 .AVIATION... /18Z TAFS/ VFR conditions expected through 06Z Mon, then MVFR CIGs likely developing across the Northwest Hill Country, Northern Edwards Plateau, Concho Valley and Heartland through 12Z Mon. Gusty SSW winds of 10-14 KT with gusts of 20-22 KT expected through 00Z Mon, with winds weakening a bit therafter. 12Z Mon to 18Z Mon, a strong cold front will be moving from north to south across the region, bringing strong and gusty northerly winds (around 22-28 KT gusting 32-38 KT), areas of light rain, and MVFR/IFR CIGs/VIS as it moves through. Rough timing of frontal passage at the TAF sites: KABI 13-15Z, KSJT 15-17Z, KBBD 16-18Z, KJCT 17-19Z, KSOA 17-19Z. && .PREV DISCUSSION... /issued 553 AM CST Sun Nov 10 2019/ AVIATION... /12Z TAFS/ Expect mainly VFR the next 24 hours at the terminals. However low clouds/MVFR is possible at the KSOA/KJCT terminals after 07Z Monday. The winds will be from the south-southwest at gusty at times. 21 PREV DISCUSSION... /issued 435 AM CST Sun Nov 10 2019/ SHORT TERM... (Today and Tonight) Looks for warmer temperatures today across West Central Texas due to strengthening 850 mb thermal ridge and low level south to southwest flow. Highs will be mid to upper 70s. Patchy low clouds are possible this morning across much of the area, with mostly sunny skies by afternoon. For tonight, look for quiet weather with lows in the upper 40s and 50s. However, arctic cold will be entering the northern Big Country by 12Z Monday. LONG TERM... (Monday through Sunday) .Much colder temperatures arrive early this week... A strong cold front is still on track to move across the area on Monday. The front will usher in a much colder airmass, along with gusty north winds and a chance for some light precipitation. The front will enter the northern Big Country around daybreak Monday morning and quickly move south across the rest of the area during the morning hours. Gusty north winds will develop behind the front, along with falling temperatures during the day. High temperatures will occur in the morning hours, with the mercury falling into the 30s for much of the area by late afternoon. Some post frontal showers will be possible during the day but precipitation amounts will be light, with most areas seeing 1/10 inch or less of measurable rainfall. Temperatures will continue to fall Monday evening and into the overnight hours, with lows Tuesday morning in the lower 20s, except along the I-10 corridor where mid 20s are expected. The gusty winds and cold temperatures will result in wind chill readings in the 5 to 15 degree range by daybreak Tuesday. Precipitation will diminish from north to south Monday night. As temperatures fall below freezing, there is a small window of opportunity for some light freezing rain, possibly mixed with some sleet for areas south of a San Angelo to Brady line after midnight. At this time, impacts are expected to be rather low, due to light precipitation amounts and strong north winds, which should help evaporate what does fall on area roadways. Winds finally diminish for Tuesday, along with clearing skies. Temperatures will be well below normal though, with afternoon highs only in the low to mid 40s. Very cold temperatures will occur again Tuesday night, with lows in the low to mid 20s. Dry weather will prevail Wednesday through next weekend, along with warmer temperatures. Highs will warm into the mid and upper 50s for most areas on Wednesday and into the 60s thereafter. Lows will be in the 30s by late week, warming into the 40s by the weekend. && .PRELIMINARY POINT TEMPS/POPS... Abilene 77 51 52 20 / 0 10 30 10 San Angelo 77 53 59 23 / 0 5 30 30 Junction 75 57 65 25 / 0 10 40 40 Brownwood 76 52 59 20 / 0 10 40 20 Sweetwater 77 50 50 21 / 0 10 30 5 Ozona 72 55 59 25 / 0 5 30 40 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && PREVIOUS DISCUSSION...21/24 AVIATION 18Z TAFS...SJH
Hazardous weather outlook, Nov 10, 4:05 AM CST, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 405 AM CST Sun Nov 10 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-111015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 405 AM CST Sun Nov 10 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A strong cold front will move through the area Monday morning, bringing very cold temperatures and gusty winds into Tuesday morning. Temperatures are expected to fall into the lower and middle 20s for much of the area by daybreak Tuesday, along with wind chill readings between 5 and 15 degrees. Also, a mix of light freezing rain and sleet is possible after midnight Monday night south of a San Angelo to Brady line. Expect minimum impacts from the winter precipitation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.